Alert archive / Vermont / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 22, NWS Burlington, VT

July 14, 2016Caledonia County, Essex County, Orange County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 14, 2016, 4:46 PM EDT for Caledonia County, Essex County, Orange County, Vermont. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2016, 4:46 PM EDT (20:46 UTC)
Expired
Jul 14, 2016, 5:34 PM EDT
In force
48 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Caledonia County, VT, Essex County, VT, Orange County, VT

The radar

The Burlington radar (KCXX), 111 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 4:48 PM EDTTSTM WND DMGSt. Johnsbury, VTTREES DOWN
Jul 14, 4:50 PM EDTTSTM WND DMG2 Nw Lyndonville, VTTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 12:58 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

122 
WUUS51 KBTV 142046
SVRBTV
VTC005-009-017-142145-
/O.NEW.KBTV.SV.W.0022.160714T2046Z-160714T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
446 PM EDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ORANGE COUNTY IN CENTRAL VERMONT...
  ESSEX COUNTY IN NORTHEASTERN VERMONT...
  EASTERN CALEDONIA COUNTY IN NORTHEASTERN VERMONT...

* UNTIL 545 PM EDT

* AT 445 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ISLAND POND TO GROTON...MOVING EAST AT 35 TO 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LITTLETON...LANCASTER...COLEBROOK...ISLAND POND...DANVILLE...
  LUNENBURG...CONCORD...SUTTON...GROTON...CANAAN...PEACHAM...
  BLOOMFIELD...MAIDSTONE...NORTON...VICTORY...AVERILL...LOWER
  WATERFORD...MAIDSTONE STATE PARK...NEWARK HOLLOW AND LYNDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4500 7154 4491 7149 4475 7163 4459 7154
      4456 7160 4450 7158 4447 7165 4442 7170
      4440 7179 4435 7182 4432 7203 4428 7207
      4417 7206 4407 7231 4483 7193 4487 7188
      4489 7190 4501 7184 4501 7147
TIME...MOT...LOC 2045Z 228DEG 36KT 4480 7189 4421 7221 

HAIL...<.75IN
WIND...60MPH
 
$$

BANACOS
1 follow-up statement
988 
WWUS51 KBTV 142134
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
534 PM EDT THU JUL 14 2016

VTC005-009-017-142143-
/O.CAN.KBTV.SV.W.0022.000000T0000Z-160714T2145Z/
ORANGE VT-ESSEX VT-CALEDONIA VT-
534 PM EDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORANGE...ESSEX
AND EASTERN CALEDONIA COUNTIES IS CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHEASTERN AND CENTRAL VERMONT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
BURLINGTON.

LAT...LON 4500 7154 4491 7149 4475 7163 4459 7154
      4456 7160 4450 7158 4447 7165 4442 7170
      4440 7179 4435 7182 4432 7203 4428 7207
      4417 7206 4407 7231 4483 7193 4487 7188
      4489 7190 4501 7184 4501 7147
TIME...MOT...LOC 2124Z 228DEG 36KT 4506 7148 4447 7180 

$$

BANACOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:26 PM EDT, 20 minutes earlier.

Area forecast discussion, Jul 14, 4:26 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
426 PM EDT Thu Jul 14 2016

.SYNOPSIS...
Showers and thunderstorms will move east of the region early this
evening. Expecting partly cloudy skies overnight with areas of
fog. A cold front will move southeast from Canada on Friday with a
chance for some showers and thunderstorms. A weak trough of low
pressure will move through the region on Saturday with a chance of
showers. A ridge of high pressure will be over the north country
on Sunday.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 425 PM EDT Thursday...Showers and thunderstorms will move
east of the region by 00Z Friday. Severe thunderstorm watch 383
continues until 7 PM EDT tonight, except for Saint Lawrence County
in northern New York. Expecting skies to become partly cloudy
overnight. Temperatures will remain warm overnight with lows in to
the 60s to lower 70s in some valley location. Have used GFS lamp
guidance for overnight min temperatures as mos guidance looks a
bit too cool. There could be some areas of fog overnight,
especially those areas that received rainfall today.

On Friday, a cold front will move southeast from Canada with a
chance for some showers and thunderstorms. Not expecting any
strong or severe thunderstorms at this time. Models not showing
much in the way of QPF with this cold front.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/...
As of 425 PM EDT Thursday...Showers and thunderstorms will taper
off Friday evening as the cold front continues to move southward
into our area Friday night. The front will likely slows to a crawl
around BTV by Saturday morning synoptic background flow remains
west to southwesterly aloft. Front will resume a slow southward
movement during Saturday and may spark some more showers and
isolated thunder with low CAPE values generally below 500 J/kg.
The front finally pushes south of region by Sat evening which
clearing skies and fair weather through Saturday night. Lows
should be more pleasant near seasonable mid- summer norms in the
56 to 64. Highs on Saturday mid 70s to mid 80s under partly sunny
skies.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
As of 425 PM EDT Thursday...A weak area of high pressure should
control our weather on Sunday with giving us a dry and seasonably
warm day with high upper 70s and lower 80s.

Active weather then returns by Monday with a digging mid-level
trof and stronger cold front which should pass through our region
Monday night with chances for showers and thunderstorms.
Instability looks very average for our area about 1000 J/kg but
wind aloft around 40 kts so some strong storms are possible with
the front.

Behind the front drier conditions are expected by next Tuesday
afternoon through Thursday with seasonable temperatures and lower
humidity.

850 temps through the period range from about +10-14C which should
result in temperatures very close to normal for July with highs in
the upper 70s to mid 80s and lows in the mid 50s to mid 60s.

&&

.AVIATION /20Z Thursday THROUGH Tuesday/...
Through 18Z Friday...VFR, except for some areas of MVFR/IFR in
thunderstorms through 23Z Thursday. Some areas of fog between
06Z-12Z Friday, especially in those areas that get rainfall this
afternoon.

Outlook 18z Friday through Tuesday...

18z Fri - 06z Sat: VFR with periods of MVFR/brief IFR in
scattered showers and thunderstorms, mainly after 15z Friday.

06z Sat - 00z Sun: Mainly VFR with chance SHRA.

00z Sat - 12z Mon: VFR under high pressure.

12z Mon - 12z Tue: Mainly VFR with chance MVFR/IFR showers/storms
along a cold front passage.

12Z Tue - 00z Wed: Mainly VFR as high pressure builds into region.

&&

.MARINE...
SOUTH WINDS 15 TO 25 KNOTS THROUGH EARLY THIS EVENING ALONG WITH
SCATTERED SHOWERS AND THUNDERSTORMS...THUS LAKE WIND AND LAKE
THUNDERSTORM ADVISORIES IN EFFECT THROUGH THIS EVENING.

OTHERWISE...DECREASING SOUTH WINDS TONIGHT AND SHOWER ACTIVITY
ENDING.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...WGH
NEAR TERM...WGH
SHORT TERM...JMG
LONG TERM...JMG
AVIATION...WGH
MARINE...SLW
Hazardous weather outlook, Jul 14, 1:53 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
153 PM EDT THU JUL 14 2016

NYZ027-028-030-031-034-035-VTZ001>012-016>019-151800-
NORTHERN FRANKLIN-EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
153 PM EDT THU JUL 14 2016

...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG A COLD
FRONT SHIFTING INTO THE FORECAST AREA ON FRIDAY. IN GENERAL,
STORMS SHOULD NOT BE AS STRONG AS ON THURSDAY, BUT A FEW STRONGER
CELLS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-029-087-151800-
NORTHERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE-
SOUTHWESTERN ST. LAWRENCE-
153 PM EDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG A COLD
FRONT SHIFTING INTO THE FORECAST AREA ON FRIDAY. IN GENERAL,
STORMS SHOULD NOT BE AS STRONG AS ON THURSDAY, BUT A FEW STRONGER
CELLS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 14, 3:09 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
309 PM EDT THU JUL 14 2016

NYZ035-VTZ005>009-017-018-142015-
EASTERN ESSEX-CALEDONIA-EASTERN ADDISON-WASHINGTON-WESTERN
ADDISON-WESTERN CHITTENDEN-LAMOILLE-EASTERN CHITTENDEN-
309 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LAMOILLE...SOUTHERN
CHITTENDEN...WASHINGTON AND NORTHWESTERN ADDISON COUNTIES...

AT 308 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
MONKTON...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM, IN ADDITION TO HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND
LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
MONTPELIER...BRISTOL...HINESBURG...STOWE...RICHMOND...CHARLOTTE...
BERLIN...FERRISBURGH...EAST MONTPELIER...MONKTON...HUNTINGTON...
STARKSBORO...MIDDLESEX...NEW HAVEN...WAITSFIELD...MORETOWN...
CALAIS...FAYSTON...LINCOLN AND PLAINFIELD.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

LAT...LON 4402 7325 4432 7333 4458 7249 4428 7228
TIME...MOT...LOC 1908Z 242DEG 39KT 4420 7314

BANACOS
Special weather statement, Jul 14, 3:29 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
329 PM EDT THU JUL 14 2016

NYZ034-035-VTZ009>012-018-019-142030-
WESTERN ESSEX-EASTERN ESSEX-EASTERN ADDISON-WESTERN
ADDISON-WINDSOR-ORANGE-WESTERN RUTLAND-EASTERN RUTLAND-
329 PM EDT THU JUL 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ESSEX...
NORTHWESTERN WINDSOR...WEST CENTRAL ORANGE...SOUTHERN ADDISON AND
RUTLAND COUNTIES...

AT 326 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED
ALONG A LINE EXTENDING FROM NEAR HAGUE TO NEAR BOLTON LANDING TO
LAKE LUZERNE-HADLE IN NEW YORK. MOVEMENT WAS EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS, ALONG WITH
FREQUENT LIGHTNING. VERY HEAVY RAINFALL RATES OF UP TO 1 INCH PER
HOUR MAY LEAD TO PONDING OF WATER ON ROADS, ESPECIALLY AS THESE
STORMS MOVE INTO THE RUTLAND AREA.

LOCATIONS IMPACTED INCLUDE...
BRANDON...CHITTENDEN...RANDOLPH...CASTLETON...PITTSFORD...
CLARENDON...WEST RUTLAND...RUTLAND...WALLINGFORD...BETHEL...
PROCTOR...POULTNEY...PAWLET...ORWELL...MOUNT HOLLY...WELLS...
ROCHESTER...SALISBURY...LEICESTER...MENDON AND BENSON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4331 7325 4353 7324 4356 7326 4358 7330
      4360 7329 4363 7331 4363 7337 4357 7340
      4359 7343 4362 7342 4364 7343 4373 7337
      4378 7336 4381 7338 4379 7359 4382 7359
      4401 7259 4367 7259 4332 7294 4331 7313
TIME...MOT...LOC 1926Z 259DEG 32KT 4375 7359 4355 7359 4332 7382

LOCONTO
Special weather statement, Jul 14, 3:30 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
330 PM EDT THU JUL 14 2016

VTZ002-003-005-006-016-017-142030-
EASTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-ORLEANS-EASTERN
CHITTENDEN-WESTERN FRANKLIN-
330 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT LAMOILLE...NORTHEASTERN
CHITTENDEN...SOUTHWESTERN ORLEANS AND SOUTHEASTERN FRANKLIN
COUNTIES...

AT 329 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WESTFORD...
MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM, IN ADDITION TO VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO
GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
JERICHO...FAIRFAX...UNDERHILL...WESTFORD...MORRISVILLE...JOHNSON...
EDEN...BAKERSFIELD...FLETCHER...CRAFTSBURY...WATERVILLE...HYDE
PARK...CAMBRIDGE...MONTGOMERY CENTER...BELVIDERE CENTER...UNDERHILL
STATE PARK...JEFFERSONVILLE...NORTH UNDERHILL...JERICHO CENTER AND
SOUTH CAMBRIDGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

LAT...LON 4491 7255 4463 7231 4441 7304 4462 7318
TIME...MOT...LOC 1929Z 239DEG 16KT 4458 7299

BANACOS
Special weather statement, Jul 14, 3:43 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
343 PM EDT THU JUL 14 2016

VTZ001>003-005-016-142045-
EASTERN FRANKLIN-WESTERN CHITTENDEN-ORLEANS-GRAND ISLE-WESTERN
FRANKLIN-
343 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN GRAND ISLE...NORTH
CENTRAL CHITTENDEN...NORTHWESTERN ORLEANS AND FRANKLIN COUNTIES...

AT 342 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HIGHGATE
FALLS...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING
CAN ALSO BE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...RICHFORD...SHELDON...FAIRFIELD...BERKSHIRE...ENOSBURG
FALLS...MONTGOMERY...JAY...LAKE CARMI STATE PARK...ALBURGH...ALBURGH
DUNES STATE PARK...HIGHGATE FALLS...SOUTH ALBURGH...GEORGIA CENTER...
NORTH TROY...ALLENS BAY IN GRAND ISLE COUNTY...GOOSE BAY...HOG
ISLAND...EAST ALBURGH AND WEST MILTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4500 7235 4460 7322 4500 7334 4501 7330
      4502 7306
TIME...MOT...LOC 1942Z 243DEG 20KT 4487 7314

BANACOS
Local storm report, Jul 14, 4:29 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
429 PM EDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     1 E CALAIS              44.37N  72.45W
07/14/2016                   WASHINGTON         VT   CO-OP OBSERVER

            TREES DOWN...POWER LINES DOWN...SPARKING FIRE ON POWER
            LINE.

&&

EVENT NUMBER BTV1600566

VERASAMY
Special weather statement, Jul 14, 4:37 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
437 PM EDT THU JUL 14 2016

VTZ009>012-019-142130-
WESTERN ADDISON-WINDSOR-ORANGE-WESTERN RUTLAND-EASTERN RUTLAND-
437 PM EDT THU JUL 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WINDSOR...SOUTH CENTRAL
ORANGE AND RUTLAND COUNTIES...

AT 435 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED
ALONG A LINE EXTENDING FROM HUBBARDTON VERMONT TO NEAR MIDDLETOWN
SPRINGS TO NEAR CAMBRIDGE IN NEW YORK. MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. HEAVY RAINFALL RATES OF UP TO ONE INCH PER HOUR MAY PRODUCE
PONDING OF WATER ON ROADS.

LOCATIONS IMPACTED INCLUDE...
RUTLAND...SPRINGFIELD...CHESTER...LUDLOW...CHITTENDEN...HANOVER...
HARTFORD...CHARLESTOWN...CASTLETON...NORWICH...HARTLAND...
PITTSFORD...ROYALTON...CLARENDON...WEST RUTLAND...WALLINGFORD...
PROCTOR...SHARON...PAWLET AND CAVENDISH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4325 7282 4330 7282 4330 7297 4329 7299
      4330 7298 4331 7325 4378 7321 4386 7219
      4377 7220 4370 7231 4360 7234 4357 7238
      4351 7240 4348 7238 4338 7242 4336 7239
      4333 7241 4331 7240 4323 7243 4322 7269
TIME...MOT...LOC 2035Z 269DEG 34KT 4372 7317 4353 7315 4304 7331

LOCONTO

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:00 PM EDTSpecial Weather StatementBTVAddison60 min
Jul 14, 2:03 PM EDTSpecial Weather StatementBTVFranklin, Grand Isle57 min
Jul 14, 3:09 PM EDTSpecial Weather StatementBTVWashington66 min
Jul 14, 3:17 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Chittenden, Lamoille, Washington58 min
Jul 14, 3:29 PM EDTSpecial Weather StatementBTVRutland61 min
Jul 14, 3:30 PM EDTSpecial Weather StatementBTVChittenden, Lamoille60 min
Jul 14, 3:43 PM EDTSpecial Weather StatementBTVFranklin62 min
Jul 14, 3:45 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Rutland, Washington, Windsor48 min
Jul 14, 4:07 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Lamoille, Orleans, Washington53 min
Jul 14, 4:37 PM EDTSpecial Weather StatementBTVRutland, Windsor53 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.